MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49942
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a ureterorenoscopy using a universa soft ureteral stent set, the user opened the package to discover there was a fissure on the front end of the stent.The physician sued another new same type device to complete the procedure.According to the initial reported, there were no adverse effects to the patient due to this occurrence.Additional information has been requested.A follow up report will be submitted if additional details requested are received.
 
Additional Manufacturer Narrative
Cook was informed on (b)(6) 2020 of an event involving a universa soft ureteral stent set.The user opened the package and found the front end of the stent had a fissure.To correct the issue, a second stent set was opened to complete the procedure.There was no harm to the patient as a result of the event.Investigation - evaluation.A visual inspection of the returned device was conducted.A document-based investigation was also performed including a review of complaint history, device history record, the instructions for use, specifications, and quality control data.The complainant returned one open package containing a universa soft stent for investigation.Visual examination confirmed stent only was returned in prior to use condition.Remaining set components were not returned.The tether was not returned with the stent.Closer examination revealed the tear originated at the last side port measuring approximately 1cm long.Tear stops 1mm from the end of the coil end.No other damage found on the stent.Stent was damaged during tether removal.A review of the device history record (dhr) found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: device description: a braided or monofilament tether for repositioning and removal of the device is located on the proximal pigatil of the stent.Precautions: the tether should be removed if the stent is to remain indwelling longer than 14 days.How supplied: upon removal from the package, inspect the product to ensure no damage has occurred.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Evidence presented by the returned complaint device found the tear in the stent material consistent with the location of the tether which was not returned.The evidence suggests the catheter material was torn when the tether was removed.Based on the evidence presented by the sample, this event has been contributed to rigorous handling of the device in a clinical setting.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information since the last report was submitted.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9883417
Report Number1820334-2020-00690
Device Sequence Number2784711
Product Code FAD
UDI-Device Identifier00827002499423
UDI-Public(01)00827002499423(17)221018(10)10092223
Combination Product (Y/N)N
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2022
Device Model NumberG49942
Device Catalogue NumberUSH-626
Device Lot Number10092223
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2020
Initial Date Received by Manufacturer 03/17/2020
Supplement Date Received by Manufacturer04/07/2020
Initial Report FDA Received Date03/26/2020
Supplement Report FDA Received Date04/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1